I have had migraines for at least the past 10 years, as often as every other day. I was put on 100 mg of Topamax daily in September 2008, which helped immensely. I would still get migraines approximately twice a month, however. My migraines are triggered by bright sunlight (I live in Arizona!), orange juice, citrus, chocolate, processed foods, alcohol, some smells, pms, etc.
Recently I found alot of information online talking about Dr's using magnesium to treat migraines and decided to take it. I began taking Potassium Magnesium Asparate daily, in the amount of 600mg Magnesium/198mg Potassum. After 2 weeks on this, I quit taking my Topamax, to see if the Magnesium would work. Thus far, I have not had a single migraine!
I definitely recommend that people research this for themselves, and give it a try!
Hello, I have been getting migraines with aura every two weeks for a year. I took nothing but liquid gel Aleve. It was really aggravating. A few months ago I decided to try Magnesium glycinate 200 mg twice a day. I was told this was the best form of magnesium. I started to keep a log. I had one headache after 4 weeks, 3 weeks and now it's been 4 weeks. Also, the headache has been of less intensity. So I am all for this. I plan to tweak the dosage to see if more will be better. I am using High Absorption Doctor's Best Mag. Glycinate.
You are absolutely right . There is a definite link between magnesium deficiency and migraines . Magnesium supplements and foods rich in magnesium do help in controlling migraine to a great extent . Take care and regards !
I too have had migraines most of my life, (I'm 52 female). I had a mild stroke from a migraine, 2 yrs ago yesterday in fact. I do take some migraine preventative meds.... Verelan PM, 300mg and Topamax, 75, but also Magnesium Oxide, I did have low levels of Magnesium, and was put on 800 mg. daily. My magnesium levels are now within in range and now take 400 mg. daily, still along with my other meds. I also take a 81 mg. aspirin daily too. The stroke was caused from a constriction in the blood vessel and it shut off briefly long enough to do the same harm as if it were a clot, although I have no clotting issues. I have only told however of Magnesium Oxide as a med. not any other type of Magnesium, my neurologist put me on that and I have been seeing an endocrinologist because some of my electrolytes have also been an issue, and she said the same. At the time of the stroke my potassium level was 2.9. Which is is very low, I have since been on prescription strength potassium and it is 25 meq effervescent tablet. 2 of those twice daily. That seems to be correcting itself and I'm not on as much recently. Yes, Magnesium Oxide does help with headaches and migraines, I do not know if you can get it OTC, I know the strength I take you cannot. Hope this helps.
I too, have suffered with migraines for many years... and i recently started on a regimen of 800 mg of magnesium powder that is mixed with water. It taste yucky, but i have been told that the body would absorb the powder mix better than the pill form.
no news on the affectiveness as of yet, will keep everyone posted on my results..
OH my gosh, wow, thank you for updating your progress.
I am desperate for help w/these migraines. I get them now about 4x/wk! I have no life. I can't take triptans or other preventable migraine meds due to severe intolerances/allergic reactions.
Nothing is helping. I HAVE been taking magnesium supplements, oxide and citrite mix, between 250-500 daily for like a yr or so, but this does not help. I will try the magnesium you have been taking.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.